Alert archive / Louisiana / River Flood Warnings in 2020

River Flood Warning 48, NWS Lake Charles, LA

August 25, 2020Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Aug 25, 2020, 11:00 AM CDT for Calcasieu Parish, Louisiana. It took effect at Aug 26, 2020, 12:00 AM CDT. It was in force for 20 days.

The area

The counties it named.

The facts

Issued
Aug 25, 2020, 11:00 AM CDT (16:00 UTC)
In effect from
Aug 26, 2020, 12:00 AM CDT
Expired
Sep 15, 2020, 11:00 AM CDT
In force
20 days
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Major

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at White Oak Park (CWOL1).

Action stage
1.5 ft
Minor stage
2 ft
Moderate stage
4 ft
Major stage
6 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Aug 25, 10:40 AM CDT, 20 minutes earlier.

Area forecast discussion, Aug 25, 10:40 AM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1040 AM CDT Tue Aug 25 2020

.DISCUSSION...
No significant changes planned to the going forecast for this
afternoon. The sfc wave associated with the remains of Marco are
moving into the sern corner of the forecast area at this time with
just a few spotty showers showing up on regional 88Ds. More
widespread convection is noted to the east of the wave over sern
LA, and this activity is progged to push wwd through the course
of the day. Inherited high POPs, especially for the ern zones,
look fine. Otherwise, just minor adjustments to the inherited
grids per obs/trends.

The primary change with Hurricane Laura this morning was the
upgrading of watches to warnings, as well as the aerial expansion
of the hurricane warnings inland to cover all of the zones
along/west of I-49. Landfall still expected somewhere in the
vicinity of the mouth of the Sabine River late Wednesday evening.
More on that this afternoon.

Updated zones already sent.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  89  74  91  73 /  70  30  70  80
LCH  89  77  89  77 /  70  40  80  80
LFT  91  77  90  78 /  80  40  80  80
BPT  92  78  90  77 /  50  40  80  80

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Storm Surge Warning for LAZ041>043-052>055-073-074.

     Hurricane Warning for LAZ027-028-030>032-041>043-052-073-074.

     Tropical Storm Warning for LAZ029-033-044-045-053>055.

     Hurricane Watch for LAZ053>055.

TX...Storm Surge Warning for TXZ215-216.

     Hurricane Warning for TXZ180-201-215-216-259>262.

GM...Hurricane Warning for GMZ430-432-450-452-470-472.

     Tropical Storm Warning for GMZ435-455-475.

     Hurricane Watch for GMZ435-455-475.

&&

25
Hazardous weather outlook, Aug 25, 10:45 AM CDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
1045 AM CDT Tue Aug 25 2020

LAZ041>043-052-073-074-TXZ215-216-261545-
Calcasieu-Jefferson Davis-Acadia-Vermilion-West Cameron-East Cameron-
Jefferson-Orange-
1045 AM CDT Tue Aug 25 2020

...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...

This Hazardous Weather Outlook is for southwest Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LAZ053>055-261545-
Iberia-St. Mary-Lower St. Martin-
1045 AM CDT Tue Aug 25 2020

...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...
...HURRICANE WATCH IN EFFECT...

This Hazardous Weather Outlook is for south central Louisiana.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Hurricane Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Hurricane Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

GMZ430-432-450-452-470-472-261545-
Sabine Lake-Calcasieu Lake-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
1045 AM CDT Tue Aug 25 2020

...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TXZ262-261545-
Southern Newton-
1045 AM CDT Tue Aug 25 2020

...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Warning.
   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LAZ027-028-030>032-TXZ180-201-259>261-261545-
Vernon-Rapides-Beauregard-Allen-Evangeline-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-
1045 AM CDT Tue Aug 25 2020

...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for central Louisiana, southwest
Louisiana, west central Louisiana and southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LAZ029-033-044-045-261545-
Avoyelles-St. Landry-Lafayette-Upper St. Martin-
1045 AM CDT Tue Aug 25 2020

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for central Louisiana and south
central Louisiana.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ435-455-475-261545-
Vermilion Bay-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
1045 AM CDT Tue Aug 25 2020

...TROPICAL STORM WARNING IN EFFECT...
...HURRICANE WATCH IN EFFECT...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 10:32 AM CDTHurricane WarningLCHAllen, Beauregard, Cameron, Evangeline, Rapides, Vernon51 hr
Aug 25, 10:32 AM CDTStorm Surge WarningLCHCameron, Saint Martin54 hr
Aug 25, 10:32 AM CDTTropical Storm WarningLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more54 hr
Aug 25, 11:00 AM CDTRiver Flood WarningLCHCalcasieu6 days
Aug 25, 11:00 AM CDTRiver Flood WarningLCHCalcasieu70 hr
Aug 25, 11:00 AM CDTRiver Flood WarningLCHLafayette, Saint Martin, Vermilion21 days
Aug 25, 2:48 PM CDTRiver Flood WarningLCHCalcasieu, Cameron66 hr
Aug 25, 3:23 PM CDTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more47 hr
Aug 25, 2:52 PM CDTRiver Flood WarningLCHHardin, Jasper, Jefferson, Orange54 hr
Aug 25, 2:53 PM CDTRiver Flood WarningLCHHardin, Jefferson, Orange4 days

Nearby

River Flood Warnings in Louisiana, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.